Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 8, 2019, 5:47 PM CDT for Jackson Parish, Ouachita Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2019, 5:47 PM CDT (22:47 UTC)
- Expired
- May 8, 2019, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jackson Parish, LA, Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 4:02 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
527
WFUS54 KSHV 082247
TORSHV
LAC049-073-082330-
/O.NEW.KSHV.TO.W.0049.190508T2247Z-190508T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
547 PM CDT Wed May 8 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Eastern Jackson Parish in north central Louisiana...
Central Ouachita Parish in north central Louisiana...
* Until 630 PM CDT.
* At 547 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Jonesboro, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Monroe, Claiborne, West Monroe and Brownsville-Bawcom around 625
PM CDT.
Richwood around 630 PM CDT.
Other locations impacted by this tornadic thunderstorm include Drew,
Fondale, Eros, Cheniere, Mineral Springs, Caderville, Pine Grove,
Luna, Chatham and Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3236 9201 3222 9257 3238 9266 3263 9213
3238 9200
TIME...MOT...LOC 2247Z 245DEG 38KT 3232 9258
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
191 follow-up statement
658
WWUS54 KSHV 082300
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
600 PM CDT Wed May 8 2019
LAC049-073-082330-
/O.CON.KSHV.TO.W.0049.000000T0000Z-190508T2330Z/
Jackson LA-Ouachita LA-
600 PM CDT Wed May 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN JACKSON AND CENTRAL OUACHITA PARISHES...
At 600 PM CDT, a severe thunderstorm capable of producing a tornado
was located 16 miles southeast of Ruston, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Monroe, Claiborne, West Monroe and Brownsville-Bawcomville around
625 PM CDT.
Richwood around 630 PM CDT.
Other locations impacted by this tornadic thunderstorm include Drew,
Fondale, Eros, Cheniere, Mineral Springs, Caderville, Pine Grove,
Luna, Chatham and Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3236 9201 3225 9245 3243 9255 3263 9213
3238 9200
TIME...MOT...LOC 2300Z 245DEG 38KT 3238 9243
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 4:45 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 8, 4:45 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
445 PM CDT Wed May 8 2019
.SHORT TERM.../Tonight through Thursday Night/
Strong to severe QLCS continues to push east across Southern
Arkansas, Northern Louisiana, and Deep East Texas. CAPE values of
1000-2000 J/kg are present just ahead of the complex, but
instability begins to decrease with eastward extent into Northeast
Louisiana. However, surface winds have backed over Southern
Arkansas and Northern Louisiana, with winds from the southeast at
10-15 kts with gusts of 20-25 kts. This is helping to yield 0-1
km SRH values of 200-350 m2/s2 ahead of the QLCS. Therefore, a
threat for QLCS tornadoes will likely persist for several more
hours. In addition, multiple bowing segments have developed along
the complex, which will also pose a threat for damaging straight-
line winds.
Interestingly, some of the CAMs, such as the HRRR and the 3km NAM,
are suggesting the QLCS will rapidly weaken after 00z. Given the
environment ahead of the QLCS, I think the complex will likely
maintain itself longer than the CAMs suggest.The HRRR also
redevelops more scattered convection across East Texas during the
01z-02z time frame this evening. There is a large area of light to
moderate rain ongoing behind the QLCS over East Texas, so I'm
skeptical that the atmosphere will have enough time to sufficiently
recover to more storms to develop so soon. However, latest radar
loops show more isolated storms separated from the convection
heading northeast towards Deep East Texas. This may be what the
HRRR is depicting. In addition, a strong low-level jet remains in
place to provide moisture and shear for severe thunderstorms.
Therefore, Tornado Watch #153 will be maintained for a few more
hours, but will continue to be evaluated.
A threat for severe weather will likely persist in some form
through tonight and into at least midday Thursday. Model guidance
still suggests another QLCS will develop ahead of the approaching
cold front during the overnight hours and will move east into
Southern Arkansas and Louisiana around 12z Thursday morning before
exiting by early afternoon. Yet more scattered storms are possible
immediately ahead of the front late Thursday afternoon and
evening, but widespread severe weather is not anticipated with
that activity.
Given the relative lull that is expected on Thursday, no changes
were made to the Flash Flood Watch. A new watch may be needed for
the later heavy rain event that will occur Friday and into the
weekend, especially based on the rainfall received between now and
Thursday night. More details on that time period are below.
CN
.LONG TERM.../Friday through Tuesday Night/
Sfc cold front front to be just s of the region Friday morning, but
the 850 mb front will be draped across the srn and ern portions of
our region from sw to ne. Meanwhile, a compact disturbance is fcst
to be movg newd across Central and SE TX in swly flow aloft. Heavy
rainfall is likely to develop as this disturbance lifts newd along
the 850 mb front. The sfc front will also eventually lift nwd,
especially as a sfc low/trof axis develop along the TX Gulf
Coast/Deep E TX Friday night. Model output differs quite a bit with
regard to timing of waves of convection, but it seems likely that
multiple rounds of tstms will move across our region through
Saturday.
Base of the nrn stream upper trof will finally force the cold front
through and bring a brief pd of dry weather to the region Sunday
night into Monday. However, another srn stream upper low will
approach from the w for Tuesday, bringing swly flow aloft and more
chances for rain. /12/
&&
.PREV DISCUSSION... /issued 108 PM CDT Wed May 8 2019/
AVIATION...
For the 08/18z TAFs, a line of strong convection is already
affecting Southeast Oklahoma, much of Southwest Arkansas, and
portions of East Texas, including KTYR and KGGG. These storms will
continue to advance eastward across the remainder of the area
through 09/06z. Convection will likely intensify and there may
also be some additional development, especially after 08/21z. Some
of the storms could be severe at times. After this first line of
storms, more convection will likely develop during the overnight
hours, which will likely persist across most of the area through
the end of this TAF cycle. Flight conditions will likely vary
between MVFR/IFR for most of the period, especially due to the
effects of the storms at the terminals.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 83 60 70 / 100 60 50 70
MLU 71 85 66 74 / 70 70 70 70
DEQ 66 79 52 69 / 90 40 20 40
TXK 69 81 56 67 / 100 50 30 60
ELD 69 83 60 69 / 100 60 50 70
TYR 70 82 54 69 / 50 30 50 60
GGG 71 82 56 70 / 80 50 50 70
LFK 72 83 61 73 / 70 60 70 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
059>061-070>073.
LA...Flash Flood Watch through Thursday morning for LAZ001>006-
010>012.
OK...Flash Flood Watch through Thursday morning for OKZ077.
TX...Flash Flood Watch through Thursday morning for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
09/12Hazardous weather outlook, May 8, 4:51 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 451 PM CDT Wed May 8 2019 ARZ060-061-070>073-LAZ001>006-010>014-TXZ097-112-126-137-138- 149>153-091100- Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier- Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson- Ouachita-Bowie-Cass-Marion-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby- 451 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... A Tornado Watch is in effect until 11 PM CDT tonight. A Flash Flood Watch is also in effect until 7 AM CDT Thursday morning. Widespread strong to severe thunderstorms will continue to move across the region tonight, bringing the potential for tornadoes, damaging winds, large hail, and flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms will continue through Thursday as a cold front moves across the area, and a few storms could be severe. A brief reprieve from heavy rainfall will come late Thursday, but heavy rainfall will return Friday through Sunday. Flash flooding will be possible during this timeframe, and additional Flash Flood Watches will likely be needed. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will be needed tonight through midday Thursday. LAZ017>022-TXZ165>167-091100- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina- San Augustine- 451 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...Tonight... A Tornado Watch is in effect until 11 PM CDT tonight. Widespread strong to severe thunderstorms will continue to move across the region tonight, bringing the potential for tornadoes, damaging winds, large hail, and isolated flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms will continue through Thursday as a cold front moves across the area, and a few storms could be severe. A brief reprieve from heavy rainfall will come late Thursday, but heavy rainfall will return Friday through Sunday. Flash flooding will be possible during this timeframe, and additional Flash Flood Watches will likely be needed. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will be needed tonight through midday Thursday. ARZ050-051-059-OKZ077-TXZ096-108>111-124-125-136-091100- Sevier-Howard-Little River-McCurtain-Red River-Franklin-Titus- Camp-Morris-Wood-Upshur-Smith- 451 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... A Flash Flood Watch is in effect until 7 AM CDT Thursday morning. Widespread strong to severe thunderstorms will continue to move across the region tonight, bringing the potential for tornadoes, damaging winds, large hail, and flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms will continue through Thursday as a cold front moves across the area, and a few storms could be severe. A brief reprieve from heavy rainfall will come late Thursday, but heavy rainfall will return Friday through Sunday. Flash flooding will be possible during this timeframe, and additional Flash Flood Watches will likely be needed. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will be needed tonight through midday Thursday. 09
In the hours before
Local storm report, May 8, 4:49 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD LEWISVILLE 33.37N 93.58W
05/08/2019 LAFAYETTE AR EMERGENCY MNGR
SCHOOL BUSES FORCED TO TURN AROUND FOR
FLOODED ROADS.
&&
POLocal storm report, May 8, 5:01 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM DOWNBURST 9 E MAGNOLIA 33.25N 93.07W
05/08/2019 COLUMBIA AR EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 82.
&&
POLocal storm report, May 8, 5:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 5 SW GREENWOOD 32.38N 94.03W
05/08/2019 CADDO LA FIRE DEPT/RESCUE
HIGHWAY 79 CLOSED DUE TO FALLING TREES
BETWEEN BETHANY AND GREENWOOD. RESIDENTIAL
DAMAGE ON COOK RD IN BETHANY, CLOSE TO
BUNCOLM ROAD.
&&
POLocal storm report, May 8, 5:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 14 E MAGNOLIA 33.25N 92.99W
05/08/2019 COLUMBIA AR EMERGENCY MNGR
3 PINE TREES AND 1 HUGE OAK TREE DOWN IN
MARYSVILLE ARKANSAS AT THE UNION/COLUMBIA
COUNTY LINE NEAR HIGHWAY 82.
&&
POLocal storm report, May 8, 5:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
541 PM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM LIGHTNING 1 S TAYLOR 33.08N 93.46W
05/08/2019 COLUMBIA AR LAW ENFORCEMENT
HIGHWAY 371 HAS BEEN CLOSED DUE TO LIGHTNING
STRIKING ONE OF SEVERAL NATURAL GAS REFINERY
TANKS. FIRE DEPTS AND LOCAL AND STATE LAW
ENFORCEMENT ON SCENE.
&&
POLocal storm report, May 8, 5:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 PM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG JONESBORO 32.23N 92.71W
05/08/2019 JACKSON LA EMERGENCY MNGR
TREES CLOSED ON WALKER ROAD NEAR HWY 167.
&&
POThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 10:00 AM CDT | River Flood Warning | SHV | Lincoln, Ouachita, Union | 4 days |
| May 8, 10:03 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 21 days |
| May 8, 10:59 AM CDT | River Flood Warning | SHV | Bossier, Caddo, Red River | 10 days |
| May 8, 11:06 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 21 days |
| May 8, 11:06 AM CDT | River Flood Warning | SHV | Grant, Natchitoches, Red River | 20 days |
| May 8, 2:50 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 40 min |
| May 8, 2:55 PM CDT | Tornado Warning | SHV | Caddo | 16 min |
| May 8, 3:04 PM CDT | Tornado Warning | SHV | Caddo | 41 min |
| May 8, 3:06 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 54 min |
| May 8, 3:21 PM CDT | Tornado Warning | SHV | Caddo | 39 min |
| May 8, 3:27 PM CDT | Tornado Warning | SHV | Bossier, Caddo, De Soto, Red River | 48 min |
| May 8, 3:28 PM CDT | Tornado Warning | SHV | Bossier | 37 min |
| May 8, 3:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 60 min |
| May 8, 3:44 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 24 min |
| May 8, 3:52 PM CDT | Flash Flood Warning | SHV | Webster | 3 hr |
| May 8, 4:03 PM CDT | Tornado Warning | SHV | Webster | 12 min |
| May 8, 4:04 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, Webster | 17 min |
| May 8, 4:14 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Red River, Webster | 3 hr |
| May 8, 4:19 PM CDT | Special Weather Statement | SHV | Sabine | 56 min |
| May 8, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Red River, Union and 1 more | 63 min |
| May 8, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 62 min |
| May 8, 5:17 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 43 min |
| May 8, 5:18 PM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 3 hr |
| May 8, 5:22 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 53 min |
| May 8, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 60 min |
| May 8, 5:53 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita, Union | 27 min |
| May 8, 6:04 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle | 56 min |
| May 8, 6:06 PM CDT | Areal Flood Advisory | SHV | Grant, LaSalle, Natchitoches, Winn | 3 hr |
| May 8, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 43 min |
| May 8, 6:28 PM CDT | Tornado Warning | SHV | Ouachita, Union | 32 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.